Alert archive / Oregon / Snow Advisories in 2006

Snow Advisory 5, NWS Medford, OR

January 16, 20065 counties in Oregon; Modoc County, Siskiyou County, California

NWS Medford, OR issued this snow advisory at Jan 16, 2006, 10:41 PM PST for 5 counties in Oregon; Modoc County, Siskiyou County, California. It took effect at Jan 17, 2006, 9:00 PM PST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jan 16, 2006, 10:41 PM PST (06:41 UTC)
In effect from
Jan 17, 2006, 9:00 PM PST
Expired
Jan 18, 2006, 4:23 AM PST
In force
7 hr
Issued by
NWS Medford, OR

Counties Modoc County, CA, Siskiyou County, CA, Douglas County, OR, Jackson County, OR, Josephine County, OR, Klamath County, OR, Lake County, OR

The radar

The Medford radar (KMAX), 61 km from the middle of the area, began a volume at 06:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 6.7 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2006-01-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2006-01-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
651 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
490 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this snow advisory went out at Jan 16, 9:23 PM PST, 1 hour 18 minutes earlier.

Area forecast discussion, Jan 16, 9:23 PM PST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
923 PM PST MON JAN 16 2006

.DISCUSSION...THE FORECAST REQUIRES SOME SIGNIFICANT ENHANCEMENTS
THIS EVENING.

HAD SOME COORDINATION WITH THE RFC TO TOUCH UP PRECIP FORECASTS...AND
THE RESULTING RIVER MODEL RUNS NOW SHOW POTENTIAL FLOODING ALONG THE
COQUILLE RIVER. WILL ISSUE A FLOOD WATCH FOR THIS. IN ADDITION...
THE ROGUE IS FORECAST TO FLOOD AT AGNESS. THUS A WARNING WILL BE ISSUED
THERE.

SNOW AMOUNTS IN THE CASCADES AND SISKIYOUS AND ACROSS SISKIYOU COUNTY
WILL BE SIGNIFICANT. LATE TONIGHT THROUGH TUESDAY SNOW LEVELS SHOULD
BE MOSTLY ABOVE THE PASSES AT AROUND 5000 FEET OR LOCALLY HIGHER.
THEREAFTER..THE LEVELS WILL BE COMING DOWN TUESDAY NIGHT AS A COLD FRONT
SINKS THROUGH THE REGION. SOME SNOW HEADLINES ARE NECESSARY AND ARE
BEING ISSUED THIS EVENING. STAVISH

&&

.AVIATION...WIDESPREAD MVFR AND LOCAL IFR CONDITIONS THROUGH TONIGHT
WITH AREAS OF RAIN OR SNOW ESPECIALLY WEST OF THE CASCADES.

&&
WATCHES/WARNINGS/ADVISORIES...
OR...GALE WARNING FLORENCE TO CA BORDER 0-60 NM THROUGH TUESDAY MORNING.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS THROUGH LATE FRIDAY NIGHT
      FLORENCE TO CA BORDER 0-60NM.
     HIGH WIND WARNING SOUTH OREGON COAST THROUGH EARLY TUESDAY MORNING.
     FLOOD WATCH FOR COOS COUNTY TUESDAY AFTERNOON THROUGH WEDNESDAY
      NIGHT INCLUDING THE COQUILLE RIVER.
     FLOOD WARNING FOR THE ROGUE RIVER AT AGNESS TUESDAY EVENING
      THROUGH WEDNESDAY NIGHT.
     SNOW ADVISORY LATE TONIGHT THROUGH TUESDAY NIGHT ABOVE 5000 FEET
      FOR THE CASCADES AND SISKIYOUS ZONES 027-028.

CA...GALE WARNING OR BORDER TO PT ST GEORGE THROUGH TUESDAY MORNING.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS OR BORDER TO PT ST
      GEORGE 0-60 NM.
     WINTER STORM WARNING LATE TONIGHT THROUGH TUESDAY NIGHT ABOVE 5000
      FEET ZONE 080...AND ABOVE 4000 FEET ZONE 082-083.

&&

ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORD
Hazardous weather outlook, Jan 15, 10:45 PM PST, 23 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
1045 PM PST SUN JAN 15 2006

PZZ370-161500-
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR 20 TO 60 NM-
1045 PM PST SUN JAN 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT THROUGH LATE MONDAY
MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

GALE WARNING NOW IN EFFECT THROUGH LATE MONDAY NIGHT. SEE PDXCWFMFR
FOR DETAILS.

PZZ350-161500-
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR WESTWARD 20 NM-
1045 PM PST SUN JAN 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

GALE WARNING IN EFFECT FROM 6 AM MONDAY MORNING THROUGH LATE MONDAY
MORNING. SEE PDXCWFMFR FOR DETAILS.

ORZ021-022-161500-
CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST-
1045 PM PST SUN JAN 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

HIGH WIND WARNING IN EFFECT FROM 10 AM MONDAY TO 4 AM PST
TUESDAY. SEE PDXNPWMFR FOR DETAILS.

STAVISH

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 16, 10:41 PM PSTWinter Storm WarningMFRSiskiyou30 hr
Jan 16, 10:44 PM PSTWind AdvisoryMFRSiskiyou20 hr

Nearby

Snow Advisories in Oregon, 2006Snow Advisories in California, 2006Every snow advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.